I started taking 20mg Omeprazole daily in March 2015, shortly before being diagnosed with cancer at the junction of stomach and oesophagus. I had chemo before and after my Ivor Lewis surgery which took place 18 October 2015. I have made a good recovery after having most of the problems associated with this surgery.I also suffer with C.O.P.D and have used steroid inhalers (Symbicort) for many years
I was diagnosed with D.V.T in August 2015, which caused pulmonary embolisms in both lungs, treated by daily anticoagulation injections followed by daily tablets. During the time I was taking anticoagulation drugs I started getting small livid red bruises on my arms after the slightest bump which I put down to the anticoagulant. However I stopped the anticoagulants in June 2016 but have continued to get the livid red bruises on my arms which take about 2 weeks to fade. It would appear that purpera are a side effect of both Omeprazole and Lansoprazole. I wonder if anyone else on Omeprazole has experienced the same side effects. I also take 150mg Rinitidine before bed but this is a relatively new addition.
G.P.s have suggested the cause was long term use of steroids and I have had many blood tests but nothing untoward was found. If it was thinning of the skin through this why would it only effect my arms?
Also I understand that there is a P.P.I. called Pantoprazole does anyone use this P.P.I. and how do you find it. It seems that the majority of folks on this site use either Omeprazole or Lansoprazole is there a reason for clinicians choosing them over the other P.P.I,s available?
I would like to say how supportive I found this site after my Ivor Lewis, it eased my recovery, knowing my problems were "normal"